MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
A flexor ansel guiding sheath was used for a stent placement procedure.It was reported that the end user had the sheath in the patient and placed a zilver ptx stent.The physician then went in with a balloon to post dilate the stent.He pulled the check flo valve off of the sheath in error as he thought he was pulling out the balloon.The wire was in and he placed a new sheath to complete the procedure with no harm to the patient.No unintended section of the device remained inside the patient's body and no adverse effects on the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath of the flexor ansel guiding sheath was returned for evaluation and examined.The sheath tubing was returned separated from the connector cap/ check-flo body.The connector cap was removed from the check-flo body, and no nonconformities were noted.The flare passes through large lumen but does not pass through small lumen.The connector cap was confirmed to be built to specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a root cause of product use or handling related - user technique was determined as the physician pulled the check-flo valve off of the sheath, instead of pulling out the balloon.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6774193
Report Number1820334-2017-02318
Device Sequence Number10970687
Product Code DYB
UDI-Device Identifier00827002299894
UDI-Public(01)00827002299894(17)180707(10)6014322
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-90-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date11/08/2017
Patient Sequence Number1